Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 399, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 4, 2009, 8:53 PM EDT for Gwinnett County, Georgia. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 8:53 PM EDT (00:53 UTC)
- Expired
- Aug 4, 2009, 9:16 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:55 PM EDT | HAIL 1 | Lilburn, GA | QUARTER SIZED HAIL AT LAWRENCEVILLE HWY AND PLEASANT HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 050053
SVRFFC
GAC135-050145-
/O.NEW.KFFC.SV.W.0399.090805T0053Z-090805T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
853 PM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 945 PM EDT
* AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
LILBURN...MOVING EAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SNELLVILLE...LAWRENCEVILLE AND GRAYSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3397 8382 3377 8404 3381 8411 3385 8415
3386 8417 3396 8423
TIME...MOT...LOC 0053Z 290DEG 4KT 3389 8410
$$1 follow-up statement
000
WWUS52 KFFC 050116
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 PM EDT TUE AUG 4 2009
GAC135-050126-
/O.CAN.KFFC.SV.W.0399.000000T0000Z-090805T0145Z/
GWINNETT GA-
916 PM EDT TUE AUG 4 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GWINNETT COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3397 8382 3377 8404 3381 8411 3385 8415
3386 8417 3396 8423
TIME...MOT...LOC 0116Z 290DEG 4KT 3388 8407
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:10 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 4, 6:10 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EDT TUE AUG 4 2009 .SYNOPSIS... ATMOSPHERIC PATTERN OF THE PAST SEVERAL WEEKS PERSISTS...BUT IS SHOWING SIGNS OF CHANGE ON THE HORIZON. BROAD UPPER TROUGH GREAT LAKES REGION AND LARGE SUBTROPICAL RIDGE WESTERN U.S. REMAIN IN PLACE...SHOWING SIGNS OF SLOW PROGRESSION. UPPER RIDGE WILL REMAIN WEST OF THE SE U.S. LONG ENOUGH FOR AT LEAST ONE...PERHAPS TWO MORE NW FLOW TSRA EVENTS THIS WEEK. THEN...THE UPPER RIDGE IS PROGGED BY ALL OF THE MODELS TO BUILD/PROPAGATE SQUARELY OVER THE REGION DURING THE EXTENDED PERIODS...SOMETHING WE HAVE NOT SEEN SINCE JUNE. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... A VERY MOIST TROPICAL AIR MASS REMAINS IN PLACE ACROSS THE SOUTHERN AND SOUTHEASTERN U.S. THE WEAK BOUNDARY THAT DRIFTED SOUTH THROUGH GA MON HAS ESSENTIALLY DISSIPATED OR WASHED OUT AND IS VIRTUALLY IMPOSSIBLE TO FIND ON THE SFC MAP THIS MORNING. DEWPOINTS HAVE RISEN BACK INTO THE 70S ACROSS THE ENTIRE CWA...EXCEPT FOR THE NE COUNTIES...WHERE THEY ARE IN THE MID TO UPPER 60S. MINIMAL FORCING IS EVIDENT ACROSS THE REGION TODAY...BUT ENOUGH DIURNAL INSTABILITY AND ABUNDANT MOISTURE TO ALLOW FOR THE TYPICAL POP UP ISOLD AFTERNOON TSRA. HARD TO PINPOINT ANY REAL FAVORED AREA FOR DEVELOPMENT THIS EVENING...BUT THE MOUNTAINS AND AL/W GA AREA SLIGHTLY MORE FAVORED DUE TO A VERY WEAK DISTURBANCE SLIDING AROUND THE LARGE SUBTROPICAL RIDGE CENTERED OVER TX AND SLIGHTLY DEEPER MOISTURE IN THOSE REGIONS AS WELL AS SLIGHTLY COLDER AIR ALOFT. AS USUAL IN THIS TYPE OF SITUATION...GUIDANCE POPS ARE TOO LOW. WILL CARRY ISOLD POPS THROUGH THE EVENING HOURS. OVERNIGHT CONDITIONS SHOULD BE A REPEAT OF LAST NIGHT...WITH CU DISSIPATING DURING THE EVENING AND WARM...MUGGY CONDITIONS IN PLACE. MOST AREAS WILL REMAIN AOA 70 TONIGHT AGAIN. BY LATE WED INTO WED NIGHT...A SIGNIFICANT NORTHWEST FLOW SHORT WAVE IS PROGGED TO TRACK FROM THE MIDWEST INTO THE SE U.S. CURRENT MCS FROM IL-OH/WV AREA INDICATIVE OF STRENGTH OF APPROACHING DISTURBANCE. PLAN TO SHOW GOOD CHANCE TO LIKELY POPS ACROSS N GA LATE WED INTO WED NIGHT IN ASSOCIATION WITH THIS SYSTEM. ACTIVITY MAY CONTINUE IN A SCT FASHION OVERNIGHT WED GIVEN LINGERING UPPER SUPPORT AND INSTABILITY. AT LEAST GOOD CHC POPS ARE WARRANTED AGAIN THU...ESPECIALLY ACROSS C/EC GA...AS THE UPPER SHORT WAVE CONTINUES TO DRIFT SE. THE THREAT FOR ISOLD SEVERE TSRA WILL INCREASE LATE WED/WED NIGHT WITH INCREASING INSTABILITY AND WEAK UPPER SUPPORT. SHEAR REMAINS MOSTLY IN THE 15-20KT RANGE. SPC SHOWS A 5 PERCENT RISK FOR SVR WED AND THU...MAINLY IN THE FORM OF DAMAGING DOWNBURST WINDS. INCREASINGLY WARM TEMPS ALOFT WILL GENERALLY TEND TO TEMPER THE SEVERE THREAT. AS USUAL FOR THIS TIME OF YEAR...LOCALLY HEAVY RAIN AND CG LIGHTNING WILL BE THE MAIN THREATS. MAV/MET MOS SIMILAR AS WOULD BE EXPECTED GIVEN HIGH DEWPOINTS AND NEAR SATURATED AIR MASS. DO NOT PLAN TO STRAY FAR FROM GUIDANCE THROUGH THE SHORT TERM. .LONG TERM /FRIDAY THROUGH TUESDAY/... AS NOTED ABOVE...THE UPPER ATMOSPHERIC PATTERN SHOWING SLOW PROGRESSION. THE LARGE SUBTROPICAL RIDGE...NOW LOCATED OVER TX...WILL SHIFT EAST AS A TROUGH MOVES INTO THE WEST COAST. MEANWHILE...AN EQUALLY STRONG SUBTROPICAL RIDGE WILL BUILD WESTWARD FROM THE ATLANTIC INTO THE EASTERN U.S. THE TWO UPPER HIGHS MERGE ACROSS THE AL/GA/TN AREA DURING THE WEEKEND. BY 00Z SUN...A MAMMOTH 598 DM UPPER RIDGE IS CENTERED VERY CLOSE TO ATL. THE HIGH REMAINS OVER THE AREA THROUGH THE FIRST PART OF NEXT WEEK...BEFORE SHIFTING BACK INTO THE MID SOUTH...ALLOWING US TO ONCE AGAIN BE EXPOSED TO UNSTABLE NW FLOW EVENTS. GFS/ECMWF IN GENERAL AGREEMENT ON THE PATTERN. FORTUNATELY...THE HOTTEST TEMPS ASSOCIATED WITH THE UPPER HIGH ARE PROGGED TO REMAIN ACROSS THE MID-ATLANTIC/NE U.S. THROUGH THE WEEKEND...WHERE 850MB TEMPS RISE TO +23C. ACROSS THE SE U.S...850MB TEMPS APPROACH 20C...BUT GENERALLY REMAIN MORE IN THE +18C RANGE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THE UPPER RIDGE WILL NOT BE ABLE TO COMPLETELY SHUT OFF DIURNAL TSRA ACTIVITY AS A VERY MOIST...TROPICAL SFC AIR MASS REMAINS TRAPPED UNDERNEATH THE STAGNANT UPPER HIGH. HOWEVER...WITH THE LACK OF ANY FOCUSING MECHANISM AND DYNAMICS FRI-MON...PLAN TO KEEP POPS IN THE SLIGHT CHC/LOW CHC RANGE AT BEST...WITH A DEFINITE DIURNAL FOCUS. THE UPPER RIDGE WEAKENS EARLY NEXT WEEK...ALLOWING A NW FLOW SHORT WAVE MOVING INTO THE TN VALLEY TO APPROACH THE AREA...WHICH SHOULD RESULT IN SLIGHTLY BETTER TSRA CHCS. HOWEVER...LITTLE CHANGE IS EXPECTED IN THE SFC AIR MASS...WITH A WARM...HUMID...TROPICAL AIR MASS REMAINING IN PLACE. WOULD EXPECT MAX TEMPS TO GRADUALLY INCREASE THROUGH THE PERIOD...BUT ONLY TO SLIGHTLY ABOVE NORMAL TEMPS. NONETHELESS...IT DOES APPEAR THAT SOME OF THE WARMEST TEMPS WE HAVE SEEN SINCE THE 1ST OF JULY ARE RETURNING. WITH THE HIGH HUMIDITY...IT WILL BE VERY UNCOMFORTABLE AND HEAT INDICES ACROSS CENTRAL GA WILL NEED TO BE WATCHED. 19 && .AVIATION... CONVECTIVE ACTIVITY EXPECTED TO WEAKEN AND DIMINISH BY 02Z...SO WILL CONTINUE CB IN TAF UNTIL THEN. SCT VFR WILL BECOME FEW060 BY 02Z...RETURNING TO SCT050 BY 19Z WED. VIS NOT EXPECTED TO GO AS LOW AS ORIGINALLY FORECAST...BUT SOME AREAS COULD GO AS LOW AS 4SM FOR 10Z-13Z...ESPECIALLY OUTSIDE OF THE METRO ATL SITES. WILL CONTINUE CB FOR AFTER 19Z...WITH BEST CHANCES FOR TS ACTIVITY 22-02Z. WEST WINDS SHOULD BE LIGHT OVERNIGHT...BECOMING 7-9KTS AROUND 17Z. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 93 71 90 68 / 20 50 60 50 30 ATLANTA 74 90 73 89 71 / 20 60 60 40 20 BLAIRSVILLE 70 80 67 82 63 / 20 60 50 40 20 CARTERSVILLE 69 89 70 89 66 / 20 60 60 40 20 COLUMBUS 74 95 76 91 73 / 20 40 60 50 30 GAINESVILLE 72 88 70 88 69 / 20 60 60 40 20 MACON 72 94 72 91 71 / 20 40 40 50 30 ROME 70 90 71 90 68 / 20 60 50 30 20 PEACHTREE CITY 69 90 70 89 68 / 20 50 60 50 20 VIDALIA 73 93 72 88 71 / 20 40 30 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/31
Hazardous weather outlook, Aug 4, 11:15 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 AM EDT TUE AUG 4 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1115 AM EDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... THE REMNANTS OF A WEAK FRONTAL BOUNDARY WERE STATIONARY ACROSS NORTH GEORGIA LATE THIS MORNING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. GUSTY WINDS WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR STRONGER THUNDERSTORM DEVELOPMENT WILL BE OVER EXTREME NORTH GEORGIA AND CENTRAL GEORGIA LATE THIS AFTERNOON AND THIS EVENING. .DISCUSSION... MOISTURE REMAINS QUITE SHALLOW ACROSS NORTH AND CENTRAL GEORGIA. WITH STRONG AFTERNOON HEATING EXPECTED...THE ATMOSPHERE OVER NORTH AND CENTRAL GEORGIA WILL BECOME WEAKLY TO MODERATELY UNSTABLE WITH CAPES EXPECTED IN THE 500 TO 1000 RANGE. HOWEVER THE ATMOSPHERE WILL BE WEAKLY TO MODERATELY CAPPED...LIMITING THUNDERSTORM DEVELOPMENT AND STRENGTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...ESPECIALLY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 4, 4:45 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 445 PM EDT TUE AUG 4 2009 GAZ041-042-042115- 445 PM EDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CARROLL AND HARALSON COUNTIES UNTIL 515 PM EDT... AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF TALLAPOOSA...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CARROLL AND HARALSON COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUCHANAN...TALLAPOOSA AND FELTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 4, 5:12 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 PM EDT TUE AUG 4 2009 GAZ041-042200- 512 PM EDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN HARALSON COUNTY UNTIL 600 PM EDT... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FELTON...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS HARALSON COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FELTON...BREMEN AND BUCHANAN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 4, 6:10 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 610 PM EDT TUE AUG 4 2009 GAZ097-098-111-112-042300- 610 PM EDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN NORTHEAST WHEELER...NORTHWEST MONTGOMERY...WESTERN TREUTLEN AND SOUTHERN LAURENS COUNTIES UNTIL 700 PM EDT... AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN SOPERTON...LOWERY...CEDAR GROVE...AND LANDSUBRG...MOVING SOUTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 4, 6:37 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 637 PM EDT TUE AUG 4 2009 GAZ078-089-042315- 637 PM EDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN MUSCOGEE AND HARRIS COUNTIES UNTIL 715 PM EDT... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GREEN ISLAND HILLS...MOVING SOUTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS MUSCOGEE AND HARRIS COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GREEN ISLAND HILLS... BIBB CITY...COLUMBUS...ROSE HILL...LAUREL HILLS...AVONDALE... FORTSON...COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...EDGEWOOD... VISTA TERRACE...SAINT MARYS HILLS...NORTH FORT BENNING...MIDLAND AND FLAT ROCK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 4, 6:53 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 653 PM EDT TUE AUG 4 2009 GAZ016-042315- 653 PM EDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND PEA-SIZED HAIL IN SOUTHERN WHITE COUNTY UNTIL 715 PM EDT... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS BETWEEN LEAF...MOSSY CREEK...AND CLEVELAND...MOVING EAST AT 20 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Aug 4, 8:25 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 825 PM EDT TUE AUG 4 2009 GAZ027-034-037-047-050100- 825 PM EDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WALTON...OCONEE...GWINNETT AND MADISON COUNTIES UNTIL 900 PM EDT... AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS FROM POCATALIGO TO LILBURN...MOVING EAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WALTON...OCONEE...GWINNETT AND MADISON COUNTIES THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOLD SPRINGS...GRAYSON...LILBURN...GRATIS...WINDSOR...MOUNT VERNON... CENTERVILLE...SANFORD...EASTVILLE...BOGART...YOUTH...NICHOLASVILLE... MONROE...LOGANVILLE AND CAMPTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:03 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 57 min |
| Aug 5, 1:56 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 49 min |
| Aug 5, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 31 min |
| Aug 5, 2:50 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley | 26 min |
| Aug 5, 3:26 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs | 49 min |
| Aug 5, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Treutlen | 36 min |
| Aug 5, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 44 min |
| Aug 5, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 51 min |
| Aug 5, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Monroe | 38 min |
| Aug 5, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 33 min |
| Aug 5, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Warren | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.